Alert archive / Wisconsin / River Flood Advisories in 2017

River Flood Advisory 13, NWS Green Bay, WI

May 3, 2017Outagamie County, Waupaca County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this river flood advisory at May 3, 2017, 2:22 AM CDT for Outagamie County, Waupaca County, Winnebago County, Wisconsin. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
May 3, 2017, 2:22 AM CDT (07:22 UTC)
Expired
May 4, 2017, 2:19 PM CDT
In force
36 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Outagamie County, WI, Waupaca County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wolf River (WI) at New London (NEWW3).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
10.5 ft
Major stage
11.1 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04079000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

510 
WGUS83 KGRB 030722
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
222 AM CDT Wed May 3 2017

...The National Weather Service in Green Bay has issued a Flood 
Advisory for the Wolf River...

  Wolf River at New London affecting Outagamie...Waupaca and 
  Winnebago Counties 

Above normal rainfall this spring continue to support high river levels. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Flood statements are normally updated twice a day.

&&

WIC087-135-139-041919-
/O.NEW.KGRB.FL.Y.0013.170503T0722Z-170504T1919Z/
/NEWW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
222 AM CDT Wed May 3 2017

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Wolf River at New London
* At 100 AM Wednesday The stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Forecast...The river is forecast to reach maximum stage of 8.7 feet
  this morning.
* At 8.5 feet, flooding affects mainly confined to wooded lowland.  Water is 
  approaching some sheds and garages along Wolf River Drive in 
  Fremont.  Slow no wake advisories have been posted for part of the 
  Wolf river and area tributaries.  

&&

LAT...LON 4434 8867 4431 8881 4418 8877 4418 8887
      4441 8890 4442 8867             

$$
1 follow-up statement
494 
WGUS83 KGRB 041048
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
548 AM CDT Thu May 4 2017

...The Flood Advisory continues for the Wolf River...
  At New London affecting Outagamie...Waupaca and Winnebago 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow no wakes postings are in effect for part of the river. 

&&

WIC087-135-139-041919-
/O.CON.KGRB.FL.Y.0013.000000T0000Z-170504T1919Z/
/NEWW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
548 AM CDT Thu May 4 2017

The Flood Advisory continues for
  The Wolf River at New London
* At 500 AM Thursday, the stage was 8.7 feet.
* Flood stage is 9.0 feet.
* Forecast...The river is forecast to reach maximum stage of 8.7 feet
  this morning then gradually subside through the weekend.
* At 8.5 feet, flooding affects mainly to wooded lowland.  Water is 
  approaching some sheds and garages along Wolf River Drive in 
  Fremont.  Slow no wake advisories may be posted for much of the 
  Wolf river and area tributaries during the boating season.  

&&

LAT...LON 4434 8867 4431 8881 4418 8877 4418 8887
      4441 8890 4442 8867             

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at May 2, 10:39 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 2, 10:39 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1039 PM CDT Tue May 2 2017

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Wednesday
Issued at 331 PM CDT Tue May 2 2017

Expect showers that were over parts of central and eastern
Wisconsin to exit the area late this afternoon. Clouds should
follow as a departing surface low and upper cyclone continue to
move away from Wisconsin, replaced by surface high pressure and a
weak upper ridge. This will lead to decreasing clouds and
diminishing winds during the night.

Temperatures will fall into the mid 20s to mid 30s tonight,
allowing frost to develop across most of the forecast area.
Readings should rebound into the upper 50s to lower 60s at
locations well inland from Lake Michigan, with cooler temperatures
near the lake.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 331 PM CDT Tue May 2 2017

A prolonged period of dry weather is expected for much of the
extended period as a large ridge builds over the plains while the
trof that brought us an extended period of rain settles in across
the northeastern CONUS. The main exception to this dry weather
will come in the form of fairly weak, moisture starved low
pressure systems tracking through the western Great Lakes region
Wednesday night and Thursday, then again on Friday night. The best
rain chances of these two systems will be Friday night given the
stronger PV anomaly tracking through the region. However given the
lack of moisture neither one of these systems appears to be a
widespread rain soaker by any means.

Temperatures during this period will be right around or just below
normal for this time of year. The prolonged period of dry weather
will increase fire weather concerns late in the week and continue
through early next week as relative humidities fall into the 30s
and 20s across central and north-central Wisconsin.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1038 PM CDT Tue May 2 2017

Good flying weather expected the next few days. Middle and high
clouds will exit the area late tonight leaving clear skies early
Wednesday. Frost is possible on aircraft before sunrise over much
of the area. Some convective clouds could form around 5000 ft
Wednesday afternoon across central and northern Wisconsin and
perhaps produce virga or sprinkles.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory until 8 AM CDT Wednesday for WIZ020-030-031-
035>039-045-048-049-073-074.
&&

SHORT TERM.....MG
LONG TERM......Kurimski
AVIATION.......RDM
Hazardous weather outlook, May 2, 3:37 PM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
337 PM CDT Tue May 2 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
337 PM CDT Tue May 2 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Cold air tonight is expected to produce widespread frost across
much of the area overnight. Damage to sensitive outdoor plants
will occur if precautions are not taken.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

High levels and flows will continue on area rivers and streams for
much of the week. Additional rainfall is expected to be light, so
a gradual decrease in river levels is likely by late in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-032045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
337 PM CDT Tue May 2 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Gusty northwest winds will create conditions hazardous to small
craft into early this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Gusty north to northwest winds may create conditions hazardous to
small craft at times from Thursday night through Saturday night.

MG/Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:17 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 3, 2:17 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr

Nearby

River Flood Advisories in Wisconsin, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.